GPA and purple bruising under big toenail. I... - Vasculitis UK

Vasculitis UK
6,561 members5,769 posts

GPA and purple bruising under big toenail. Is it related??

Wegener
Wegener

Hi, I've been diagnosed with Wegener GPA since May and am on trial medication, which touch wood seems to be working, however I've noticed that about half of my left toenail has a purplish looking bruise under it and feels tender to touch. Can't recall bashing it. Is it related to the disease and should I consult my doctor? Has anyone else had similar?

7 Replies
oldestnewest

Hi Wegener, sorry about your diagnosis. What trial medication are you on?

Canygirl61

Wegener
Wegener
in reply to Canygirl61

Its called Avacopan, it's instead of steroids.

I think my very first symptom of G.P.A was a bruise on the cuticle of my big toe,on my RT foot It grew down with the nail then started again. It disappeared sometime during my Rituximab treatment.It took awhile to go,but i am 100% sure it was connected to the disease.

Wegener
Wegener
in reply to valfarn27

Thanks for your reply. I had blood splinters on my finger nails when I got diagnosed but this has appeared about 6 weeks after my last Rituximab infusion. Am seeing consultant next week so will see what he has to say.

valfarn27
valfarn27
in reply to Wegener

I also had blood splinters under all my finger nails. I became very ill about 3.5 years ago and was admitted to hospital. That was when the blood splinters came. As my Rituximab treatment started they gradually went. Hope you get some answers.

I had that when first diagnosed, as my treatment progressed it disappeared. I am in remission and it hasn't come back. I am convinced it is some thing to do with Vasculitis.

Yes, I recently had this happen. Big bruise under half of nail. Can't really feel my toes due to peripheral neuropathy so don't know if I bumped it or not. Have EGPA and am on Rituximab. It may be related - most everything else - is so why not?

You may also like...